Klonopin Withdrawal Symptoms

Klonopin Withdrawal Symptoms | Recovery in Tune

Klonopin Withdrawal Symptoms – Klonopin (Clonazepam) withdrawal symptoms are the result of a dependence on the drug and caused by the body slowly becoming accustomed to its absence. When dependence occurs, the body is no longer able to function normally without the substance, and withdrawal symptoms are the unfortunate result.

Klonopin Withdrawal Symptoms

Klonopin is a benzodiazepine usually prescribed by doctors to treat insomnia, seizures, anxiety, and epilepsy. When withdrawal symptoms manifest, the person experiences what is also known as “rebound effects,” or intensified withdrawal symptoms that often mimic the reasons why Klonopin was prescribed in the first place (e.g., anxiety and insomnia.)

Physical Klonopin Withdrawal Symptoms

Some of the most common physical withdrawal symptoms include:

  • Nausea and vomiting
  • Increased body temperature
  • Hallucinations
  • Irritability
  • Poor coordination
  • Insomnia
  • Seizures
  • Tremors
  • Increased pulse

Psychological Klonopin Withdrawal Symptoms

Physical withdrawals are not the only adverse effects that result from Klonopin addiction. Psychological symptoms often begin a few days after physical withdrawal begins, and may include the following:

  • Panic
  • Anxiety
  • Depression
  • Suicidal ideations
  • Hostility or aggression
  • Confusion
  • Irritability
  • Intense dreams
  • Drug cravings

Klonopin Withdrawal Symptoms Timeline

Depending upon the severity and duration of the addiction, the withdrawal timeline for Klonopin will vary for each person. Factors that may affect the detox and withdrawal process include the following:

  • Age
  • Height and weight
  • History of drug abuse
  • The existence of co-occurring disorders such as anxiety
  • If Klonopin was prescribed to treat medical issues such as insomnia or seizures
  • “Cold turkey” withdrawal at home versus a supervised medical detox (preferred)

The typical Klonopin withdrawal process consists of three main phases:

#1 – Early Withdrawal

Klonopin Withdrawal Symptoms | Recovery in TuneDuring the early withdrawal stage, people often experience the aforementioned rebound symptoms that Klonopin was initially prescribed to treat. This phase usually onsets within a day or two, and for those with severe dependencies, these early symptoms can be quite unpleasant. These symptoms typically abate after about four days, however.

#2 – Acute Withdrawal

During the next “acute” stage, people often experience the majority of the physical and psychological symptoms associated with withdrawal. Headaches, confusion, and dizziness are common at this time, and other symptoms may include moodiness, anxiety, and suicidal ideations. This stage can persist for two weeks to as long as three months, depending upon the person’s level of dependency.

#3 – Post-Acute Withdrawal

The post-acute withdrawal stage, or protracted withdrawal, will not be experienced by everyone, but when it occurs often includes depression, anxiety, and panic attacks. These psychological symptoms can persist for long intervals of time after Klonopin use has stopped and is most common among those who abused Klonopin at a consistently high level.

In many cases, individuals who experience post-acute withdrawals should seek mental health treatment to help manage these symptoms.

Klonopin Detox

Klonopin withdrawal can be quite dangerous, especially if it is undergone without medical supervision. The danger is a result of the symptoms associated with the detox process. Fortunately, however, there are safe treatment methods to help minimize these highly unpleasant effects.

Klonopin Withdrawal Symptoms | Recovery in TuneDetox from Klonopin requires ridding the body of all toxins and enduring withdrawal symptoms, which can start as early as a few days after the last use. Some of these symptoms could persist as long as two years, although the detox process is usually complete within a month or so.

One of the best ways to prevent extended withdrawal symptoms is through the use of a medical detox program, which often consists of tapering down the drug dosage, rather than attempting a home detox or the cold turkey approach.

Indeed, many medical detox programs that are focused on the safe management of withdrawal symptoms will slowly wean clients off of Klonopin. Although this method is not used for all clients, it is a common strategy. The tapering process may last for months if the client is accustomed to taking high doses of Klonopin or for an extended period.

A typical tapering process decreases doses by 0.5 mg every two weeks. Once patients are taking only 1 mg per day, the dosage can be reduced by 0.25 mg per week. The doctor and medical staff will then focus on completely stopping the dosage

Unfortunately, many people attempt at-home detox plans and try to wean themselves off Klonopin without medical supervision. This method can be hazardous because each person is different and the tapering schedule can vary.

Treatment for Klonopin Addiction

Klonopin addiction is a life-altering condition that can adversely affect the person suffering, as well as those close to him or her, in a myriad of ways. Following detox, people dependent on Klonopin are encouraged to undergo an inpatient or partial hospitalization treatment programs following by intensive outpatient treatment.

All formats include comprehensive, evidence-based therapies and counseling as well as group support. Our professional medical staff specialize in both drug and alcohol addiction treatment and can provide patients with the tools they need to recover and enjoy long-term wellness and sobriety.

Contact us for help today

Ready to start? We’re here for you.

1 (844) 7-IN-TUNE

Send us a message